RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform., 2019, Volume 19, Issue 1, Pages 4–15 (Mi isu785)  

Scientific Part
Mathematics

Approximation of continuous $2\pi$-periodic piecewise smooth functions by discrete Fourier sums

G. G. Akniev

Dagestan Scientific Center RAS, 45 M. Gadzhieva St., 367025 Makhachkala, Russia

Abstract: Let $N$ be a natural number greater than $1$. Select $N$ uniformly distributed points $t_k = 2\pi k / N + u$ $(0 \leq k \leq N - 1)$, and denote by $L_{n,N}(f)=L_{n,N}(f,x)$ $(1\leq n\leq N/2)$ the trigonometric polynomial of order $n$ possessing the least quadratic deviation from $f$ with respect to the system $\{t_k\}_{k=0}^{N-1}$. Select $m+1$ points $-\pi=a_{0}<a_{1}<\ldots<a_{m-1}<a_{m}=\pi$, where $m\geq 2$, and denote $\Omega = \{a_i\}_{i=0}^{m}$. Denote by $C_{\Omega}^{r}$ a class of $2\pi$-periodic continuous functions $f$, where $f$ is $r$-times differentiable on each segment $\Delta_{i}=[a_{i},a_{i+1}]$ and $f^{(r)}$ is absolutely continuous on $\Delta_{i}$. In the present article we consider the problem of approximation of functions $f\in C_{\Omega}^{2}$ by the polynomials $L_{n,N}(f,x)$. We show that instead of the estimate $|f(x)-L_{n,N}(f,x)| \leq c\ln n/n$, which follows from the well-known Lebesgue inequality, we found an exact order estimate $|f(x)-L_{n,N}(f,x)| \leq c/n$ ($x \in \mathbb{R}$) which is uniform with respect to $n$ ($1 \leq n \leq N/2$). Moreover, we found a local estimate $|f(x)-L_{n,N}(f,x)| \leq c(\varepsilon)/n^2$ ($|x - a_i| \geq \varepsilon$) which is also uniform with respect to $n$ ($1 \leq n \leq N/2$). The proofs of these estimations are based on comparing of approximating properties of discrete and continuous finite Fourier series.

Key words: function approximation, trigonometric polynomials, Fourier series.

DOI: https://doi.org/10.18500/1816-9791-2019-19-1-4-15

Full text: PDF file (255 kB)
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.521.2
Received: 22.05.2018
Accepted:28.11.2018
Language:

Citation: G. G. Akniev, “Approximation of continuous $2\pi$-periodic piecewise smooth functions by discrete Fourier sums”, Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform., 19:1 (2019), 4–15

Citation in format AMSBIB
\Bibitem{Akn19}
\by G.~G.~Akniev
\paper Approximation of continuous $2\pi$-periodic piecewise smooth functions by discrete Fourier sums
\jour Izv. Saratov Univ. (N.S.), Ser. Math. Mech. Inform.
\yr 2019
\vol 19
\issue 1
\pages 4--15
\mathnet{http://mi.mathnet.ru/isu785}
\crossref{https://doi.org/10.18500/1816-9791-2019-19-1-4-15}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000461458700001}


Linking options:
  • http://mi.mathnet.ru/eng/isu785
  • http://mi.mathnet.ru/eng/isu/v19/i1/p4

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Известия Саратовского университета. Новая серия. Серия Математика. Механика. Информатика
    Number of views:
    This page:28
    Full text:8
    References:2

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019